The PDF file you selected should load here if your Web browser has a PDF reader plug-in installed (for example, a recent version of Adobe Acrobat Reader).

Alternatively, you can also download the PDF file directly to your computer, from where it can be opened using a PDF reader. To download the PDF, click the Download link below.

If you would like more information about how to print, save, and work with PDFs, Highwire Press provides a helpful Frequently Asked Questions about PDFs.

Download this PDF file Fullscreen Fullscreen Off


  1. Arratia, R.; Goldstein, L. Size bias, sampling, the waiting time paradox, and infinite divisibility: when is the increment independent? Preprint, 2010. arXiv:1007.3910v1
  2. Barbour, A. D.; Holst, L.; Janson, S. Poisson approximation. Oxford Studies in Probability, 2. Oxford Science Publications. The Clarendon Press, Oxford University Press, New York, 1992. x+277 pp. ISBN: 0-19-852235-5 MR1163825 (93g:60043)
  3. Bingham, N. H. On the limit of a supercritical branching process. A celebration of applied probability. J. Appl. Probab. 1988, Special Vol. 25A, 215--228. MR0974583 (90a:60150)
  4. Brown, M. Exploiting the waiting time paradox: applications of the size-biasing transformation. Probab. Engrg. Inform. Sci. 20 (2006), no. 2, 195--230. MR2261286 (2008b:60186)
  5. Darling, D. A.; Kac, M. On occupation times for Markoff processes. Trans. Amer. Math. Soc. 84 (1957), 444--458. MR0084222 (18,832a)
  6. Erdős, P.; Taylor, S. J. Some problems concerning the structure of random walk paths. Acta Math. Acad. Sci. Hungar. 11 1960 137--162. (unbound insert). MR0121870 (22 #12599)
  7. Fahady, K. S.; Quine, M. P.; Vere-Jones, D. Heavy traffic approximations for the Galton-Watson process. Advances in Appl. Probability 3 1971 282--300. MR0288858 (44 #6053)
  8. Fujimagari, T. On the extinction time distribution of a branching process in varying environments. Adv. in Appl. Probab. 12 (1980), no. 2, 350--366. MR0569432 (81d:60086)
  9. Gärtner, J.; Sun, R. A quenched limit theorem for the local time of random walks on $Bbb Zsp 2$. Stochastic Process. Appl. 119 (2009), no. 4, 1198--1215. MR2508570 (2010f:60143)
  10. Gibbs, A. L., Su, F. E. On choosing and bounding probability metrics. International Statistical Review / Revue Internationale de Statistique 70 , 419--435.
  11. Lawler, G. F.; Limic, V. Random walk: a modern introduction. Cambridge Studies in Advanced Mathematics, 123. Cambridge University Press, Cambridge, 2010. xii+364 pp. ISBN: 978-0-521-51918-2 MR2677157
  12. Lyons, R.; Pemantle, R.; Peres, Y. Conceptual proofs of $Llog L$ criteria for mean behavior of branching processes. Ann. Probab. 23 (1995), no. 3, 1125--1138. MR1349164 (96m:60194)
  13. Peköz, E.; Röllin, A. New rates for exponential approximation and the theorems of Rényi and Yaglom. Ann. Probab 39 (2011), no. 2, 587--608.
  14. Peköz, E.; Röllin, A.; Čekanavičius, V.; Shwartz, M. A three-parameter binomial approximation. J. Appl. Probab. 46 (2009), no. 4, 1073--1085. MR2582707 (2011c:62029)
  15. Peköz, E.; Ross, S. A second course in probability., Boston, MA. 2007.
  16. Yaglom, A. M. Certain limit theorems of the theory of branching random processes. (Russian) Doklady Akad. Nauk SSSR (N.S.) 56, (1947). 795--798. MR0022045 (9,149e)

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.